MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM F/IM NAIL-STER; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM F/IM NAIL-STER; SCREW, FIXATION, BONE
Model Number 04.005.532S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an orthopedic procedure, the surgeon experienced complications while using the proximal femoral nailing system (tfna) devices.Difficulties were encountered while using the stepped drill bit in preparation for the helical blade.After drilling, the surgeon proceeded to insert the helical blade component, which was difficult to insert.The surgeon proceeded to insert the distal locking screw and had complications with inserting it.Afterwards the surgeon noticed that an incorrect aiming arm (125 degree) was utilized.The tfna nail that was implanted was a 130 degree nail.It is unknown if there was a surgical delay.Patient status and surgical outcome were unknown.Concomitant device reported: tfna nail (part 04.037.142s, lot unknown, quantity 1), cannulated stepped drill bit (part 03.037.022, lot unknown, quantity 1), three-fluted drill bit (part 03.010.061, lot unknown, quantity 1), tfna fenestrated helical blade 100mm - sterile(part part # 04.038.400s, lot unknown, quantity 1), guides/sleeves/aiming: aiming arm (part number unknown, lot unknown, quantity 1).This report involves one 5.0mm ti locking screw w/t25 stardrive 42mm f/im nail-ster.This is report 2 of 3 for (b)(4).

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM F/IM NAIL-STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9889254
Report Number2939274-2020-01554
Device Sequence Number561401
Product Code HWC
UDI-Device Identifier10886982086013
UDI-Public(01)10886982086013
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.532S
Device Catalogue Number04.005.532S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2020
Initial Report FDA Received Date03/27/2020
Patient Sequence Number1
Patient Age71 YR